Betablocker

Hi all. Thanks for your comments the other day regarding my flecanide side effects and that I should take my beta blocker.....only been taking 1.25 mg night time on top of the flecanide 100mg twice a day...today had to be collected from work as blood pressure had nose dived to 80/45 and I was weak and wobbly.

So think I am better off just on flecanide and occasional speeding and slowing of heart!!

Not the done thing to pass out at work!

6 Replies

oldestnewest
  • With that type of symptom, I would be inclined to get professional advice, howesgilly. Can you ring your EP's secretary and leave a message for him/her? AF is bad enough without passing out as well. Hope you feel better. x

  • I don't have an ep. It is just a side effect from the beta blocker. I had it when just on bisoprolol 2.5 mg as AF preventative. Then I had AF again and admission and new consultant stopped bisoprolol and started flecanide, the it was increased and then the bisoprolol re added as just a 1.25 in evenings so that the low blood pressure is not so much of an issue. I hadn't really been taking it as kept forgetting until last few days after a previous post so decided to make a concerted effort to take it.

    I think it was just a combination of my office being very hot today and the beta blocker side effects. It does however tell me that I can't tolerate the beta blocker at all!

    I did not have AF during this time howeverso that's a good thing.

    Do you agree Bob? If you are about tonight?

  • you may want to talk to your consultant about a channel blocker as they do the same job with flecanide as a beta blocker - do look into this so you are safe!!

  • I am 61yo, have lowish BP 120/70 and pulse range 56-60. My cardiologist put me on the same Flecainide dose as you and said it would not be good to put me on a Betablocker or Channel Blocker. He reconfirmed this when I reminded him that some medics say it is important to combine the two. So far he has been right as I have been fine.

  • I have always had lowish blood pressure so hospital gave me 2.5 Bisoprolol plus Digoxin to reduce my heart rate until cardioversion next week. I felt very woobly and faint and so seasick and faint when I tried to drive that l decided not to. GP reduced Bisoprolol to 1.25 and I feel so much better and can drive again. Interestingly reducing Bisoprolol had no effect on my heart rate at all. So it seems to me that it could be the Bisoprolol that is upsetting you. Good luck with getting it sorted. Heather

  • thanks all - I used to be just on bisoprolol 2.5mg and had a low blood pressure but was copable as long as no sudden moves ha ha. Although I still had episodes of AF. One AF episode would not settle so I ended up on flecanide drip on cardiac unit. This was when I was changed to flecanide. Later at a follow up it was increased and then I was advised to take just half a bisoprolol night time so I had the beta blocker cover but they were hoping I would be ok blood pressure wise as it was overnight.

    I didnt take it for a while as wanted to get used to the flecanide.

    Started it this week and hey presto...low blood pressure.

    Therefore will let cardiologist know but am sure as I am only 43 and awaiting ablation at Barts then they will probably leave it be...especially as my only symptoms just on the flecanide are slight speeding and slowing of heart ( and sweating but can cope with that- especially when the weather cools down).

You may also like...